JournalslemVol. 62, No. 3/4pp. 457–474

On the covering type of a space

  • Max Karoubi

    Institut Mathématique de Jussieu, Paris, France
  • Charles A. Weibel

    Rutgers University, Piscataway, USA
On the covering type of a space cover
Download PDF

Abstract

We introduce the notion of the “covering type” of a space, which is more subtle than the notion of Lusternik–Schnirelmann category. It measures the complexity of a space which arises from coverings by contractible subspaces whose non-empty intersections are also contractible.

Cite this article

Max Karoubi, Charles A. Weibel, On the covering type of a space. Enseign. Math. 62 (2016), no. 3/4, pp. 457–474

DOI 10.4171/LEM/62-3/4-4